Alert archive / Wisconsin / Beach Hazards Statements in 2023

Beach Hazards Statement 15, NWS Milwaukee, WI

September 6, 2023Kenosha County, Racine County, Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at Sep 6, 2023, 3:08 PM CDT for Kenosha County, Racine County, Wisconsin. It took effect at Sep 7, 2023, 1:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2023, 3:08 PM CDT (20:08 UTC)
In effect from
Sep 7, 2023, 1:00 AM CDT
Expired
Sep 7, 2023, 7:00 PM CDT
In force
18 hr
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Racine County, WI

The radar

The Milwaukee radar (KMKX), 69 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2023-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2023-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1509 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

447 
WHUS43 KMKX 062008
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
308 PM CDT Wed Sep 6 2023

WIZ071-070415-
/O.NEW.KMKX.BH.S.0015.230907T0600Z-230908T0000Z/
Racine-
308 PM CDT Wed Sep 6 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 AM CDT THURSDAY
THROUGH THURSDAY EVENING...

* WHAT...Life threatening waves of 3 to 4 feet and dangerous 
  currents are expected.

* WHERE...Racine County.

* WHEN...From 1 AM CDT Thursday through Thursday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Shoop Park Beach in Racine...

     Parkway Beach in Racine...

     North Beach in Racine...

     Wind Point Lighthouse Beach in Racine...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
5 follow-up statements
383 
WHUS43 KMKX 070128
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
828 PM CDT Wed Sep 6 2023

WIZ071-070930-
/O.CON.KMKX.BH.S.0015.230907T0600Z-230908T0000Z/
Racine-
828 PM CDT Wed Sep 6 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM CDT
THURSDAY THROUGH THURSDAY EVENING...

* WHAT...Life threatening waves of 3 to 4 feet and dangerous 
  currents are expected.

* WHERE...Racine County.

* WHEN...From 1 AM CDT Thursday through Thursday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
  

     Shoop Park Beach in Racine...

     Parkway Beach in Racine...

     North Beach in Racine...

     Wind Point Lighthouse Beach in Racine...

    
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
563 
WHUS43 KMKX 070903
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
403 AM CDT Thu Sep 7 2023

WIZ071-071715-
/O.CON.KMKX.BH.S.0015.000000T0000Z-230908T0000Z/
Racine-
403 AM CDT Thu Sep 7 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Racine County.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
     
	 Shoop Park Beach in Racine...

     Parkway Beach in Racine...

     North Beach in Racine...

     Wind Point Lighthouse Beach in Racine...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
829 
WHUS43 KMKX 071058
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
558 AM CDT Thu Sep 7 2023

WIZ072-071900-
/O.EXA.KMKX.BH.S.0015.000000T0000Z-230908T0000Z/
Kenosha-
558 AM CDT Thu Sep 7 2023

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...Life threatening waves of 2 to 4 feet and dangerous 
  currents are expected.

* WHERE...Kenosha County.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Simmons Island Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ071-071900-
/O.CON.KMKX.BH.S.0015.000000T0000Z-230908T0000Z/
Racine-
558 AM CDT Thu Sep 7 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Life threatening waves of 2 to 4 feet and dangerous 
  currents are expected.

* WHERE...Racine County.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Shoop Park Beach in Racine...

     Parkway Beach in Racine...

     North Beach in Racine...

     Wind Point Lighthouse Beach in Racine...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
088 
WHUS43 KMKX 071416
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
916 AM CDT Thu Sep 7 2023

WIZ071-072-080000-
/O.CON.KMKX.BH.S.0015.000000T0000Z-230908T0000Z/
Racine-Kenosha-
916 AM CDT Thu Sep 7 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 2 to 4 feet and dangerous 
  currents are expected.

* WHERE...Racine and Kenosha Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Shoop Park Beach in Racine...

     Parkway Beach in Racine...

     North Beach in Racine...

     Wind Point Lighthouse Beach in Racine...

     Simmons Island Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

Sheppard
698 
WHUS43 KMKX 071946
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
246 PM CDT Thu Sep 7 2023

WIZ071-072-080000-
/O.CON.KMKX.BH.S.0015.000000T0000Z-230908T0000Z/
Racine-Kenosha-
246 PM CDT Thu Sep 7 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 2 to 4 feet and dangerous 
  currents are expected.

* WHERE...Racine and Kenosha Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Shoop Park Beach in Racine...

     Parkway Beach in Racine...

     North Beach in Racine...

     Wind Point Lighthouse Beach in Racine...

     Simmons Island Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

Sheppard

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 6, 9:30 AM CDT, 5 hours 38 minutes earlier.

Area forecast discussion, Sep 6, 9:30 AM CDT, 5 hours 38 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
930 AM CDT Wed Sep 6 2023

.UPDATE...
(Issued 930 AM CDT Wed Sep 6 2023)

A cluster of thunderstorms is clearing southeast Wisconsin this
morning, moving out over Lake Michigan. As the axis of better
theta-e advection continues to move through, scattered
thunderstorms are expected this morning across east-central and
southeast Wisconsin, but then the focus turns to the cold front
moving across western Wisconsin this morning. As this front moves
through later today, models show additional scattered
thunderstorm development. The RAP/HRRR show the atmosphere
destabilizing nicely this afternoon ahead of the front, so there
will be some instability for storms to work with. However, deep
layer shear is not impressive. So any storms we do see this
afternoon/evening will likely be general, pulse-type thundestorms.

Anderson

&&

.SHORT TERM...
(Issued 351 AM CDT Wed Sep 6 2023)

Today and Tonight:

Key Message:
	- Decaying cluster of showers and thunderstorms this morning.
	- Cold front pushing through today with additional isolated to
      scattered shower and storm activity through the afternoon.
	- Cooler temps and breezy conditions behind the system this
	  evening.

The surface low centered over northwest WI continues to drag a cold
front gradually across southern WI this morning. The shower and
thunderstorm activity just ahead of frontal boundary continues it
weakening trend as the 00z-03z CAMs suggest given the lack of upper-
level dynamics. However areas along and south I-94 may see a brief
shower as the decaying cluster tracks east and some additional
developing just south of the WI/IL border may lift into the area
through daybreak (before 12z). QPF amounts will generally be on the
lower side with only a few hundredths of an inch, but an isolated
pocket of a tenth or two is possible, especially if a taller
storm perks up briefly.

Otherwise, looking at the cold front to track through this morning
with mainly dry conditions. The westerly wind shift is progged to
push through later this morning into the early afternoon as the
surface low slides over the northern half of Lake Michigan. With the
slow departure of the low, we are expecting additional scattered
shower and storm chances across southern WI through the afternoon
with wrap around convection on the backside of the low. Most of 00z
HREF members are not too excited about widespread coverage or any
stronger convection with the exception of the 00z HRRR. The 06z run
of the HRRR also hints at some deeper convection developing along
the lake front counties later this afternoon/evening where an alley
of instability  with probabilities of seeing +500 J/kg of CAPE in
the realm of 80-90% and it will align with a lingering swath of mid-
level vorticity hanging around Lake Michigan. So will need to keep
an eye on it this scenario materializes, but otherwise will lean
more on the off-on scattered activity this afternoon and evening.

Otherwise, expect clouds to linger through the day with the low and
temps will be on the milder side today compared to the past few
days. Looking at highs topping of in the mid 70s to low 80s.
However, with any extended breaks in the clouds could see temps
creep a few degrees warmer than the current forecast. Tonight will
be on the cooler side as well with the cooler air mass settling
into the area behind the cold front. Lastly near term models prog
a tighter pressure gradient on the back side of the departing low,
thus looking at breezy westerly winds to develop through the
afternoon and linger through the evening.

Wagner

&&

.LONG TERM...
(Issued 351 AM CDT Wed Sep 6 2023)

Thursday through Tuesday:

Key Message:
	- Cooler, fall-like temps for the end of the week,
	- Quiet pattern into the weekend, but more active toward the
      start of next week.

By Thursday the medium range guidance has the mid-level trough east
of the region with zonal to northwest flow aloft settling across the
Upper Midwest through the end of the week. Will also see surface
high pressure build down across the Upper Great Lakes Friday and
into the weekend. This pattern will bring more fall like conditions
to southern WI with below to near normal temps and daily highs in
the upper 60s to mid 70s and nightly lows in the upper 40s to mid
50s.

Also expecting the pattern to remain dry through the start of the
extended period. The next potential for showers will be toward the
start of next week with an upper-level trough progged to deepen and
track across the Upper Midwest. The latest EPS and CMC ensemble
members prog a medium (50-70%) to high (70-80%) probabilities of
seeing at least some measurable precip with the next week system,
but the GEFS has lower probabilities (30-50%) at the same time. Thus
uncertainty remains given the difference in ensemble agreement,
but given the overarching dry/drought pattern, tend to lean on the
drier solutions.

Wagner

&&

.AVIATION...
(Issued 930 AM CDT Wed Sep 6 2023)

MVFR ceilings continue to impact most terminals this morning as
low-level moisture remain abundant ahead of an incoming cold
front. Expect shifting winds throughout the day from southwest to
west, and eventually northwest as this front moves through.
Scattered, off-on showers and thunderstorms are expected into this
evening, thus have numerous TEMPO and Prob30 groups in the TAFs
currently. Behind the cold front, MVFR ceilings will remain in
place well into Thursday.

Anderson

&&

.MARINE...
(Issued 351 AM CDT Wed Sep 6 2023)

Southerly winds will continue this morning across Lake Michigan,
but as a low pressure centered over northern half of WI this
morning gradually push eastward with an associated cold front,
expect winds to turn more westerly through the afternoon and into
the evening. On and off showers and thunderstorms will be possible
across the lake behind the low through the day as well. The low
will continue its push east and the pressure gradient will
increase on the backside with stronger west to northwesterly winds
picking up through tonight and into Thursday. Expected waves to
build with these winds to around 8 ft across the central and
southern half of the Lake. Winds will weaken and waves will
subside heading into Friday as high pressure builds across the
Upper Great Lakes. This conditions will persist through the
weekend before another system develops and track across the region
for the start of next week.

Wagner

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Sep 6, 4:16 AM CDT, 10 hours 52 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
416 AM CDT Wed Sep 6 2023

WIZ046-047-051-052-056>060-062>072-070930-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
416 AM CDT Wed Sep 6 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Scattered off and on thunderstorm are possible through the
afternoon.

Moderate Swim Risk tonight for Ozaukee, Milwaukee, and Racine
county beaches.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-070930-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
416 AM CDT Wed Sep 6 2023

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

Scattered off and on thunderstorm are possible through the
afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

May approach small craft conditions Thursday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-070930-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
416 AM CDT Wed Sep 6 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

Scattered off and on thunderstorm are possible through the
afternoon/evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 3:06 PM CDTSmall Craft AdvisoryMKX28 hr
Sep 6, 3:38 PM CDTSpecial Weather StatementMKXJefferson52 min
Sep 6, 4:00 PM CDTSpecial Weather StatementMKXJefferson45 min
Sep 6, 4:37 PM CDTSpecial Weather StatementMKXWashington38 min

Nearby

Beach Hazards Statements in Wisconsin, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.